Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 19, 2012, 4:03 PM EST. It took effect at Dec 19, 2012, 9:00 PM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 4:03 PM EST (21:03 UTC)
- In effect from
- Dec 19, 2012, 9:00 PM EST
- Expired
- Dec 20, 2012, 10:00 PM EST
- In force
- 25 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
993 WHUS73 KIWX 192103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST WED DEC 19 2012 LMZ043-046-200515- /O.NEW.KIWX.GL.W.0027.121220T0200Z-121220T2100Z/ /O.UPG.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/ /O.NEW.KIWX.SR.W.0004.121220T2100Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST THURSDAY... ...STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST THURSDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST 15 TO 25 KTS WITH GUSTS UP TO 35 KNOT GALES BY WEDNESDAY MORNING. NORTHWEST GALES TO 40 KNOTS WITH GUSTS UP TO 50 TO 55 KNOT STORMS THURSDAY NIGHT INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET BY THURSDAY EVENING...THEN TO AROUND 20 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
709 WHUS73 KIWX 200257 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 PM EST WED DEC 19 2012 LMZ043-046-201000- /O.CON.KIWX.GL.W.0027.000000T0000Z-121220T2100Z/ /O.CON.KIWX.SR.W.0004.121220T2100Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 957 PM EST WED DEC 19 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY. * WINDS: SOUTHEAST 15 TO 25 KTS WITH GUSTS UP TO 35 KNOT GALES BY WEDNESDAY MORNING. NORTHWEST GALES TO 40 KNOTS WITH GUSTS UP TO 50 TO 55 KNOT STORMS THURSDAY NIGHT INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET BY THURSDAY EVENING...THEN TO AROUND 20 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
755 WHUS73 KIWX 200957 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST THU DEC 20 2012 LMZ043-046-201800- /O.EXT.KIWX.GL.W.0027.000000T0000Z-121221T0000Z/ /O.EXT.KIWX.SR.W.0004.121221T0000Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 AM EST THU DEC 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. THE STORM WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY. * WINDS: SOUTHEAST 20 TO 30 KNOTS SHIFTING SOUTHWEST IN THE AFTERNOON. GUSTS TO 35 TO 40 KNOT GALES...ESPECIALLY THIS MORNING. NORTHWEST GALES TO 40 TO 45 KNOTS TONIGHT WITH GUSTS UP TO 55 KNOT STORMS TONIGHT AND FRIDAY. * WAVES: 3 TO 6 FEET BUILDING TO 14 TO 18 FEET THIS EVENING...THEN TO OVER 20 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
169 WHUS73 KIWX 201547 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EST THU DEC 20 2012 LMZ043-046-210000- /O.CON.KIWX.GL.W.0027.000000T0000Z-121221T0000Z/ /O.CON.KIWX.SR.W.0004.121221T0000Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EST THU DEC 20 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY. * WINDS: SOUTHEAST 20 TO 30 KNOTS SHIFTING SOUTHWEST IN THE AFTERNOON. GUSTS TO 35 TO 40 KNOT GALES...ESPECIALLY THIS MORNING. NORTHWEST GALES TO 40 TO 45 KNOTS TONIGHT WITH GUSTS UP TO 55 KNOT STORMS TONIGHT AND FRIDAY. * WAVES: 3 TO 6 FEET BUILDING TO 14 TO 18 FEET THIS EVENING... THEN TO OVER 20 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
411 WHUS73 KIWX 202059 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 359 PM EST THU DEC 20 2012 LMZ043-046-210500- /O.EXT.KIWX.GL.W.0027.000000T0000Z-121221T0300Z/ /O.EXT.KIWX.SR.W.0004.121221T0300Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 359 PM EST THU DEC 20 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...STORM WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. THE STORM WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST FRIDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES SHIFTING NORTHWEST AND INCREASING TO 40 TO 45 KNOTS TONIGHT WITH GUSTS UP TO 55 KNOT STORMS TONIGHT AND FRIDAY. * WAVES: BUILDING TO OVER 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 19, 12:54 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 12:54 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EST WED DEC 19 2012
AVIATION...
18Z TAFS...WEAK HIGH PRESSURE WILL KEEP WINDS LIGHT AND VARIABLE
FOR MOST OF THE DAY BEFORE EASTERLY WINDS DEVELOP IN ASSOCIATION
WITH A DEEPENING LOW PRESSURE SYSTEM ACROSS THE SOUTHERN PLAINS.
THIS STORM SYSTEM WILL BRING RAIN SHOWERS AND STRONGER WINDS INTO
THE AREA OVERNIGHT. OVERNIGHT PRECIP WILL BE SCATTERED IN NATURE
AND VIS SHOULD REMAIN UNRESTRICTED UNTIL THE BEST LIFT ARRIVES
AFTER 12Z. AFTER 12Z TERMINAL IMPACTS WILL BEGIN TO INCREASE WITH
GUSTY SOUTHEASTERLY WINDS AND MODERATE RAINFALL. THUNDER CHANCES
REMAIN ISOLATED ATTM...AND THEREFORE LEFT MENTION OUT OF TAF...BUT
FUTURE TAF ISSUANCES MAY REQUIRE THE ADDITION OF THUNDER.
PREV DISCUSSION... /ISSUED 545 AM EST WED DEC 19 2012/
SHORT TERM... /TODAY THROUGH THURSDAY NIGHT/
FOCUS ON EVOLUTION OF COMPLEX WINTER STORM SYSTEM NOW UNDERWAY WITH
FOUR CORNERS/SERN CO SFC DEEPENING RESPONSE SEEN ERLY THIS AM.
STRONG ENERGY WITHIN BASE OF SWRN STATES MID/UPR TROPOSPHERIC TROF
TO TRACK SLIGHTLY LEFT OF DUE EAST...AMID DEPRESSED DOWNSTREAM
HGHTS/BROAD NOAM TROF. LARGE SCALE AGREEMENT ACRS THE BOARD WITH
DETERMINISTIC MODELS...CUTTING OFF NLT 12 UTC THU CENTERED ACRS
NWRN MO...WITH INITIAL POSITIVE TILT TO NEUTRAL AXIS UPON PHASING
WITH NRN MANITOBA PRIMORDIAL VORTEX. THEREAFTER CONTD DEEPENING THRU
THU TO FAR SRN LK MI/NWRN CWA BY F48 WITH SLIGHT BENT TOWARD NEG
TILT. GEM WEAK/MORE SRN OUTLIER BY THIS TIME BY ABOUT 50-80M AND
DISCOUNTED. HEREAFTER LITTLE FURTHER SFC DEEPENING REALIZED AS
SYSTEM BCMS VERTICALLY STACKED ACRS SRN LWR MI THU NIGHT. HAVE
TRENDED TOWARD LATEST CONSENSUS WITH FOCUS ON INTRODUCING GRTR
DETAIL WRT ONSET OF RAFL TONIGHT/POTNL TSRA LATE TONIGHT/THUR
INASMUCH AS STELLAR NAM/SREF MEAN/HIR RES MODELING AGREEMENT ALLOWS.
AT PRESENT LIGHT DRIZZLE/SPRINKLES ACRS NWRN HALF OF CWA IN VCNTY OF
DECAYING/CONVERGENT TROF AXIS LAID OUT ACRS CWA FM SE-NW. AS THIS
FEATURES CONTS TO WANE...ANTICIPATE END OF PRECIP BY MID/LATE AM.
PEEVISH PETULANT PERSISTENCE OF LOW CLOUD COVER BENEATH SUBSIDENCE
INVERSION IN TANDEM WITH OVERRIDING/THICKENING MID/UL MSTR LATE IN
THE DAY...BODES POOR FOR INSOLATION/STRONG DIURNAL RECOVERY...WITH
MAX TEMPS NUDGED DOWNWARD IN LINE WITH TREND OF LATEST MULTI GUID/
W/ BIAS CORRECTION. DETAIL ADDED WRT ONSET OF RAFL TONIGHT WITH
STRONGEST LLVL MFLUX CONVERGENCE WITH NRN TERMINUS OF 60-65KT 925-8H
FLOW NOT ENTERING LWR OH VLY TIL AROUND 06 UTC. FURTHERMORE INITIAL
EROSIVE DRY SUBCLOUD REGION/ERLY FLOW MAINTAINS NEAR SFC COND PRES
DEFICITS AROUND 100 MB THROUGH 03 UTC/THU...THEN QUICKLY DCRS TO BLO
30MB TO THE IN/OH BORDER BY 12 UTC. 19/00 AND 19/06 NAM12 CONTS TO
BE MOST AGGRESSIVE WITH NWD INSTABILITY PUSH. AGAIN WITH SOME ADDED
DETAIL HAVE SOUGHT A BIT MORE CONSERVATIVE TSRA MENTION THAN PRIOR
FCST /ADDING IN SOME WEIGHT TO SREF/WRFARW/ TO BOTH AREAL AND
TEMPORAL EXTENT...LIMITING MENTION ON THU TIL MIDDAY AS BEST OVERALL
OF MUCAPE/EFFECTIVE SHEAR LIES SE OF CWA...AS MIDLVL JET STREAK OF
100-105 KTS PUSHES INTO ERN TN...WHILE LOW LEVEL JET CONTS TO LIFT
NEWD INTO LWR GRTLKS.
QUICK THERMAL COLLAPSE AS DEEPENING COLD AIR WRAPS OCCLUSION THU
EVE/NIGHT FM SW/W THROUGH NE/E. MAXIMIZED GENERAL ASCENT PER 200
M/12 HR MID TROPOSPHERIC HGT FALLS AT 00 UTC FRI...THOUGH
SATURATED/DEPTH OF DGZ NOT YET REALIZED. THOUGH DEEPENING DGZ
THROUGH LATE THU NIGHT...WITH BEST SATURATION ACRS NRN/NWRN CWA.
WHILE BEST TROWAL FORMATION APPEARS TO STREAK WELL NW-N OF CWA...AT
LEAST GENERAL ASCENT/MSTR ALONG WITH EFFECTS OF STRONG FALL/RISE SFC
PRES COUPLET/MIX DOWN IN 8 C/KM PLUS LAPSE RATES/CAA THU NIGHT INTO
FRI FOR BLOWING SNOW. ADDITIVE EFFECTS SUGGEST WINTER STORM WATCH
NWRN 5 COUNTIES ATTM FOR COMBINED IMPACTS ALONG WITH REFREEZE/ACCUMS
ON UNTREATED SURFACES SUFFICE FOR WINTER STORM WATCH THU NIGHT INTO
FRI.
LONG TERM...FRIDAY THROUGH TUESDAY
WINTER STORM TO CONTINUE TO OCCLUDE EARLY FRIDAY MORNING WITH
MAIN FOCUS ON EVOLUTION OF DEFORMATION BAND. MID LEVEL BAROCLINICITY
SHOULD GRADUALLY BE ON THE DECLINE AS SYSTEM CONTINUES TO OCCLUDE
RESULTING IN WEAKENING LOW/MID LEVEL FRONTOGENESIS FORCING.
HOWEVER...WITH DEEP MOISTURE PERSISTING AND 850 HPA/LAKE DELTA TEMPS
ON THE ORDER OF +15 DEG CELSIUS AND EQUILIBRIUM HEIGHTS NEAR 10K
FT...EXPECTING CONTINUED LAKE ENHANCEMENT INTO EARLY FRIDAY MORNING.
ADDITIONAL ACCUMULATIONS FRIDAY MORNING ARE EXPECTED TO BE GENERALLY
AN INCH OR LESS...ALTHOUGH POSSIBLY HIGHER ACROSS AREAS NEAR LAKE
MICHIGAN WHERE CONTINUED LAKE ENHANCEMENT IS POSSIBLE. STRENGTH OF
LOW LEVEL FLOW AND MODEST DIRECTIONAL LOW LEVEL SHEAR SHOULD TEND TO
DISCOURAGE PURE LAKE EFFECT BAND ORGANIZATION. ELONGATED AND
WEAKENING TROWAL FEATURE ALSO TO PERSIST FROM NORTHWEST TO SOUTHEAST
ACROSS THE FORECAST AREA INTO FRIDAY MORNING WHICH SHOULD ALLOW SNOW
SHOWERS TO CONTINUE INTO THE AFTERNOON HOWEVER. OF GREATEST CONCERN
FRIDAY WILL BE POTENTIAL FOR VERY STRONG WINDS MIXING TO THE SURFACE
WITH GFS/NAM CONTINUING TO INDICATE 925-900 HPA WINDS ON THE ORDER
OF 50 TO 55 KNOTS. POTENTIAL OF 40 TO 50 MPH GUSTS AT LEAST THROUGH
EARLY FRIDAY AFTERNOON STILL APPEARS TO BE INLINE GIVEN BACKGROUND
WIND FIELD AND CONCERN REMAINS HIGH FOR SIGNIFICANTLY REDUCED
VISIBILITIES...EVEN POSSIBLY NEAR WHITEOUT CONDITIONS AT TIMES
ACROSS THE FAR NORTHWEST EARLY FRIDAY MORNING WHERE REMNANTS OF
DEFORMATION BAND/WEAKENING AND MORE ELEVATED TROWAL AIRSTREAM
PERSIST.
WEAK LAKE INDUCED INSTABILITY SHOULD PERSIST INTO FRIDAY
EVENING...BUT APPROACH OF LOW LEVEL RIDGE AXIS AND MODERATING LOW
LEVELS SHOULD END ANY LINGERING LAKE EFFECT SNOW SHOWERS BY LATE
EVENING. A TEMPORARY FLOW DEAMPLIFICATION TO ENSUE AS FLATTENED
LONGWAVE RIDGE BUILDS ACROSS CENTRAL CONUS. LOOKING TOWARD THE
LATTER PORTIONS OF THE FORECAST...CONTINUED ACTIVE EASTERN PAC JET
PATTERN SHOULD CARVE OUT ANOTHER SIGNIFICANT UPPER HEIGHT ANOMALY
ACROSS WESTERN CONUS THIS WEEKEND INTO EARLY NEXT WEEK. MEDIUM RANGE
MODELS ARE EXHIBITING SOME RATHER DRAMATIC RUN TO RUN DIFFERENCES
HOWEVER IN THIS MORE ACTIVE PATTERN WITH DIFFICULTIES IN RESOLVING
NORTHERN/SOUTHERN STREAM PHASING EARLY NEXT WEEK. AT THIS FORECAST
DISTANCE...HAVE TEMPERED ALLBLEND CHANCE POPS A BIT TO LOW CHANCE
POPS MONDAY NIGHT/TUESDAY. PRECIP TYPE STILL MURKY FOR THIS PERIOD
GIVEN AFOREMENTIONED UNCERTAINTIES WITH STRENGTH OF NORTHERN STREAM
TROUGHING THAT WILL DICTATE AMOUNT OF COLD AIR IN PLACE DURING THIS
PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON FOR INZ003>005.
MI...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON FOR MIZ077-078.
OH...NONE.
LM...STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR
LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...MARSILI
AVIATION...BENTLEYHazardous weather outlook, Dec 19, 5:52 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 552 AM EST WED DEC 19 2012 INZ003>005-MIZ077-078-201100- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 552 AM EST WED DEC 19 2012 /452 AM CST WED DEC 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT WINTER STORM IS STILL EXPECTED TO DEVELOP AND MOVE THROUGH THE GREAT LAKES REGION THURSDAY AND FRIDAY. ACCUMULATING SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY...ESPECIALLY CLOSER TO LAKE MICHIGAN WHERE SNOW AMOUNTS WILL BE HIGHEST. STORM TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY EARLY FRIDAY AFTERNOON. IN ADDITION TO THE SNOW...WEST TO NORTHWEST WINDS WILL GUST TO 40 TO 50 MPH LATE THURSDAY NIGHT INTO FRIDAY RESULTING IN BLOWING SNOW AND THE POSSIBILITY OF SIGNIFICANTLY REDUCED VISIBILITIES. NEAR WHITEOUT CONDITIONS ARE A POSSIBILITY LATE THURSDAY NIGHT INTO FRIDAY MORNING...ESPECIALLY ACROSS RURAL OPEN AREAS. A WINTER STORM WATCH IS IN EFFECT THURSDAY EVENING THROUGH FRIDAY AFTERNOON. HOLIDAY TRAVEL IN THE GREAT LAKES REGION MAY BE SIGNIFICANTLY IMPACTED BY THIS STORM. STAY TUNED TO UPDATED FORECASTS THROUGH THIS WEEK AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 552 AM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY. STORM FORCE WIND GUSTS MAY ALSO BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ006>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-201100- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 552 AM EST WED DEC 19 2012 /452 AM CST WED DEC 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT WINTER STORM IS STILL EXPECTED TO DEVELOP AND MOVE THROUGH THE GREAT LAKES REGION THURSDAY AND FRIDAY. ACCUMULATING SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY...ESPECIALLY CLOSER TO LAKE MICHIGAN WHERE SNOW AMOUNTS WILL BE HIGHEST. WEST TO NORTHWEST WINDS WILL BECOME STRONG THURSDAY NIGHT INTO FRIDAY WITH GUSTS TO 40 TO 50 MPH POSSIBLE...RESULTING IN SOME AREAS OF BLOWING SNOW. HOLIDAY TRAVEL IN THE GREAT LAKES REGION MAY BE SIGNIFICANTLY IMPACTED BY THIS STORM. STAY TUNED TO UPDATED FORECASTS THROUGH THIS WEEK AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:42 AM EST | Winter Storm Watch | IWX | Elkhart | 11 hr |
| Dec 19, 3:30 PM EST | Winter Storm Warning | IWX | Elkhart, Marshall, Starke | 41 hr |
| Dec 19, 3:30 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 47 hr |
| Dec 19, 4:03 PM EST | Storm Warning | IWX | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.